Signal Detection of Potentially Drug-Induced Liver Injury in Children Using Electronic Health Records

Yuncui Yu, Xiaolu Nie, Ziyang Song, Yuefeng Xie, Xuan Zhang, Zhaoyang Du, Ran Wei, Duanfang Fan, Yiwei Liu, Qiuye Zhao, Xiaoxia Peng, Lulu Jia (+1 others)
2020 Frontiers in Pediatrics  
This study proposes a quantitative 2-stage procedure to detect potential drug-induced liver injury (DILI) signals in pediatric inpatients using an data warehouse of electronic health records (EHRs). Methods: Eight years of medical data from a constructed database were used. A two-stage procedure was adopted: (i) stage 1: the drugs suspected of inducing DILI were selected and (ii) stage 2: the associations between the drugs and DILI were identified in a retrospective cohort study. Results: 1,196
more » ... drugs were filtered initially and 12 drugs were further potentially identified as suspect drugs inducing DILI. Eleven drugs (fluconazole, omeprazole, sulfamethoxazole, vancomycin, granulocyte colony-stimulating factor (G-CSF), acetaminophen, nifedipine, fusidine, oseltamivir, nystatin and meropenem) were showed to be associated with DILI. Of these, two drugs, nystatin [odds ratio[OR]=1.39, 95%CI:1.10-1.75] and G-CSF (OR = 1.91, 95%CI:1.55-2.35), were found to be new potential signals in adults and children. Three drugs [nifedipine [OR = 1.77, 95%CI:1.26-2.46], fusidine [OR = 1.43, 95%CI:1.08-1.86], and oseltamivi r [OR = 1.64, 95%CI:1.23-2.18]] were demonstrated to be new signals in pediatrics. The other drug-DILI associations had been confirmed in previous studies. Conclusions: A quantitative algorithm to detect potential signals of DILI has been described. Our work promotes the application of EHR data in pharmacovigilance and provides candidate drugs for further causality assessment studies.
doi:10.3389/fped.2020.00171 pmid:32373564 pmcid:PMC7177017 fatcat:e4pqqzs7ubfyxjcrlqep27qdbu